Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 370, NWS Fort Worth, TX

July 11, 2007Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 11, 2007, 6:10 PM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2007, 6:10 PM CDT (23:10 UTC)
Expired
Jul 11, 2007, 9:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 112311
FFWFWD
TXC113-120215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GARLAND AND SACHSE...MOVING 
SOUTHEAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING 2 TO 3 
INCHES OF RAINFALL OVER EASTERN PLANO EARLIER THIS EVENING.


* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROWLETT

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651

$$
2 follow-up statements
000 
WGUS74 KFWD 112337
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT WED JUL 11 2007

TXC113-120215-
DALLAS TX-
637 PM CDT WED JUL 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN DALLAS COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAINFALL OVER PARTS OF GARLAND AND SACHSE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SACHSE...
ROWLETT...RICHARDSON AND GARLAND

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651

$$
000 
WGUS74 KFWD 120014
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CDT WED JUL 11 2007

TXC113-120024-
DALLAS TX-
714 PM CDT WED JUL 11 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN DALLAS
COUNTY...

THE THREAT OF ADDITIONAL HEAVY RAINFALL AND FLOODING HAS ENDED FOR 
THE EVENING.   

LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 5:38 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 11, 5:38 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT WED JUL 11 2007

.AVIATION...
538 PM
ONGOING CONVECTION SHOULD BEGIN TO WEAKEN WITHIN AN HOUR AND
DISSIPATE SOON AFTER. WITH HEATING GONE...THREAT SHOULD BE GONE TOO.
NO LOW LEVEL JET EXPECTED OVERNIGHT...SO EXPECT NO MORNING STRATUS
IN NORTH TEXAS. WITH BOUNDARY DRIFTING BACK INTO OKLAHOMA
TOMORROW...CONVECTION SHOULD REMAIN ISOLD TO WIDELY SCT AND WILL NOT
INDICATE ANY TSTMS IN THE AIRPORTS.    84

&&

.DISCUSSION...
347 PM
THUNDERSTORMS HAVE ERUPTED ALONG A WEAK FRONTAL BOUNDARY NEAR
THE RED RIVER THIS AFTERNOON WITH VERY SLOW MOVEMENT. THESE STORMS
SHOULD WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT GIVEN
THE INSTABILITY...A MARGINAL SEVERE THREAT FOR DOWNBURST WINDS WILL
EXIST. OTHER THREAT WILL BE POTENTIAL FOR FLASH FLOODING WITH THE
SLOW MOVEMENT.

WEAK BOUNDARY WILL STILL BE AROUND TOMORROW...BUT BEST FOCUS
SHOULD BE CONFINED TO THE NORTHEAST COUNTIES BY AFTERNOON AS IT
LIFTS NORTHWARD. NW FLOW ALOFT PERSISTS THROUGH THE END OF THE
WEEK...WITH AT LEAST A COUPLE OF TSTM COMPLEXES EXPECTED TO
DEVELOP IN THE SOUTHERN PLAINS. FLOW ALOFT BEGINS TO AMPLIFY
TOMORROW SENDING A FRONT DOWN INTO THE AREA ON FRIDAY.
THUNDERSTORM COMPLEX EXPECTED TO BE ONGOING LATE THURSDAY...SO
TIMING OF HIGHEST POPS IS TRICKY. CURRENT THINKING IS THAT BEST
CHANCES FOR THUNDERSTORMS WILL BE ON FRIDAY AS FRONT SAGS
SOUTH...BUT IF STRONG ENOUGH COLD POOL CAN BECOME ESTABLISHED WITH
TSTM COMPLEX LATE THURSDAY...IT MAY BE SOONER.

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST WEAKNESS ALOFT INTO
EARLY NEXT WEEK. WILL KEEP SOME 20/30 POPS IN THE FORECAST THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  98  78  91  75 /  10  10  10  40  40
WACO, TX              76  98  76  94  74 /  10  10  10  20  30
PARIS, TX             73  93  73  90  72 /  30  20  30  50  40
DENTON, TX            75  96  76  91  73 /  20  10  20  50  40
MCKINNEY, TX          72  96  75  90  73 /  20  10  20  50  40
DALLAS, TX            78  97  79  91  75 /  10  10  10  40  40
TERRELL, TX           75  96  74  91  74 /  10  10  10  40  40
CORSICANA, TX         75  97  75  93  75 /  10  10  10  30  30
TEMPLE, TX            75  95  76  94  75 /  10  10  10  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DUNN
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED JUL 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
255 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR
BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING
WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED
IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY
VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST
ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY
HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER.
ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED
OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY
RAINFALL.

THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY
NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON
AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE
AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY.

IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
NORTH OF INTERSTATE 20.

05/

In the hours before

Special weather statement, Jul 11, 4:48 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT WED JUL 11 2007

TXZ103-112215-
DENTON TX-
448 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DENTON COUNTY

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE LEWISVILLE...MOVING
NORTHEAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 2 MILES
SOUTHWEST OF PONDER AND WAS NEARLY STATIONARY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3319 9738 3305 9739 3306 9684 3319 9684
Special weather statement, Jul 11, 5:14 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUL 11 2007

TXZ104-112245-
COLLIN TX-
514 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING SOUTHEAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...MURPHY...
PARKER AND PLANO.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3318 9686 3301 9696 3295 9665 3307 9654

DUNN
Special weather statement, Jul 11, 5:26 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT WED JUL 11 2007

TXZ103-112300-
DENTON TX-
526 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DENTON COUNTY

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF TROPHY CLUB...MOVING SOUTHEAST
AT 5 MPH.

SMALL HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3319 9734 3308 9738 3301 9737 3301 9686
      3318 9703

DUNN
Local storm report, Jul 11, 5:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT WED JUL 11 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      PLANO                   33.05N  96.75W
07/11/2007                   COLLIN             TX   AMATEUR RADIO

            CREEK HAS RISEN OVER BRIDGE AT PARK HAVEN AND ROUND ROCK
            IN PLANO
Local storm report, Jul 11, 5:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT WED JUL 11 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      SHERMAN                 33.62N  96.61W
07/11/2007                   GRAYSON            TX   LAW ENFORCEMENT

            SHERMAN P.D. REPORTED THAT ABOUT 20 DIFFERENT ROADS WERE
            FLOODED AT TIMES IN THE SHERMAN AREA. MOST FLOODED SPOTS
            WERE UNDERPASSES AND DIPS.
Local storm report, Jul 11, 5:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT WED JUL 11 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      CADDO MILLS             33.07N  96.23W
07/11/2007                   HUNT               TX   AMATEUR RADIO

            NEARLY A FOOT OF WATER COVERING SOME ROADS IN DOWNTOWN
            CADDO MILLS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin26 hr
Jul 10, 7:21 PM CDTRiver Flood WarningFWDCollin14 hr
Jul 10, 7:53 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDWise11 hr
Jul 11, 10:01 AM CDTRiver Flood WarningFWDDallas59 hr
Jul 11, 1:51 PM CDTSpecial Weather StatementFWDMontague24 min
Jul 11, 2:56 PM CDTSevere Thunderstorm WarningFWDCooke34 min
Jul 11, 3:08 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar22 min
Jul 11, 3:24 PM CDTSevere Thunderstorm WarningFWDGrayson36 min
Jul 11, 3:30 PM CDTFlash Flood WarningFWDCooke, Delta, Fannin, Grayson, Lamar3 hr
Jul 11, 3:38 PM CDTSevere Thunderstorm WarningFWDFannin52 min
Jul 11, 4:11 PM CDTSpecial Weather StatementFWDHunt34 min
Jul 11, 4:20 PM CDTSpecial Weather StatementFWDCollin25 min
Jul 11, 4:28 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 11, 4:48 PM CDTSpecial Weather StatementFWDDenton27 min
Jul 11, 5:14 PM CDTSpecial Weather StatementFWDCollin31 min
Jul 11, 5:15 PM CDTFlash Flood WarningFWDHopkins2 hr
Jul 11, 5:22 PM CDTFlash Flood WarningFWDCollin3 hr
Jul 11, 5:26 PM CDTSpecial Weather StatementFWDDenton34 min
Jul 11, 6:43 PM CDTSpecial Weather StatementFWDTarrant32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.